Vol. 10, No. 1, 2009

Download this article
Download this article For screen
For printing
Recent Issues
Volume 17, Issue 3 (189-249)
Volume 17, Issue 2 (77-188)
Volume 17, Issue 1 (1-75)
Volume 16, Issue 1
Volume 15, Issue 1
Volume 14, Issue 1
Volume 13, Issue 1
Volume 12, Issue 1
Volume 11, Issue 1
Volume 10, Issue 1
Volume 9, Issue 1
Volume 8, Issue 1
Volume 6+7, Issue 1
Volume 5, Issue 1
Volume 4, Issue 1
Volume 3, Issue 1
Volume 2, Issue 1
Volume 1, Issue 1
The Journal
About the Journal
Editorial Board
Subscriptions
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Author Index
To Appear
 
Other MSP Journals
On generalizing generalized polygons

Andrew J. Woldar

Vol. 10 (2009), No. 1, 147–170
Abstract

The purpose of this paper is to reveal in geometric terms a decade-old construction of certain families of graphs with nice extremal properties. Construction of the graphs in question is motivated by the way in which regular generalized polygons may be embedded in their Lie algebras, so that point-line incidence corresponds to the vanishing Lie product. The only caveat is that the generalized polygons are greatly limited in number. By performing successive truncations on an infinite root system of type A˜1, we are able to obtain an infinite series of incidence structures which approximate the behavior of generalized polygons. Indeed, the first two members of the series are exactly the affine parts of the generalized polygons of type A2 and B2.

Keywords
Turán problem, cage, large girth, generalized polygon, affine part, Lie algebra, root system
Mathematical Subject Classification 2000
Primary: 05C35, 51E12
Milestones
Received: 6 August 2007
Accepted: 11 December 2007
Authors
Andrew J. Woldar
Villanova University
PA
United States